MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE STEM TIBIAL BASE 16MM RIGHT AND LEFT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE STEM TIBIAL BASE 16MM RIGHT AND LEFT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 200009901
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Discomfort (2330); Inadequate Osseointegration (2646)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.H3 other text : device remains implanted in patient.
 
Event or Problem Description
It was reported that the patient had post traumatic arthritis from a prior pilon fracture.The distal tibial bone was rather soft at the time of surgery- the talar component collapsed into some valgus.The patient had a tibial periprosthetic fracture that required surgery.The patient continues to have discomfort.The physician is planning to revise the patient with longer tibial stem for added stability.The physician plans to have a nail back up in case the bone is too soft and unable to revise.
 
Additional Manufacturer Narrative
Correction - h6 (device code).The reported event could be confirmed based on available medical record and medical expert assessment.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Upon further investigation of the ct scans by healthcare professionals the following was observed all components are intact.The tibial component has subsided anteriorly and into a slight varus position.The ct-scan shows an overall poor bone quality (osteopenic appearance).No signs of loosening and/or chronic infection.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by ospenic bone of patient if device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
It was reported that the patient had post traumatic arthritis from a prior pilon fracture.The distal tibial bone was rather soft at the time of surgery- the talar component collapsed into some valgus.The patient had a tibial periprosthetic fracture that required surgery.The patient continues to have discomfort.The physician is planning to revise the patient with longer tibial stem for added stability.The physician plans to have a nail back up in case the bone is too soft and unable to revise.During a later conversation the physician reported that the implant components were not the cause of the failure, it was the patient's poor quality of bone.They plan on revising in the near future but the patient is currently having cardiac issues and has not been cleared by cardiology.

Brand Name
INBONE STEM TIBIAL BASE 16MM RIGHT AND LEFT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18069709
Report Number3010667733-2023-00665
Device Sequence Number7616005
Product Code HSN
UDI-Device Identifier00840420123831
UDI-Public00840420123831
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K051023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number200009901
Device Lot Number1675463
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale